Post # 1
Just wondering who else has experienced this?
I was on the pill Diane35 (also known as Estelle or Brenda) for 11 years. I finally decided to stop it as I began to hate the thought of pumping my body full of hormones and also want to cleanse my body before thinking about starting a family. I initially went on it when I was 17 for acne reasons – it worked well, and I was continually prescribed it also for birth control into my twenties (I’m now 29). Before stopping it I read up on it and realised I shouldn’t have been prescribed this pill for such a long time – it is only generally used in the short term and has also been linked to blood clots. It’s a high dose pill. I also read that it is prescribed for women who suffer hair loss – I hadn’t suffered hair loss before and after reading it was anxious about stopping it.
I finally decided to stop it on the 5th July. About 2 weeks after stopping it I noticed an increase in hair shedding, and it is still happening now!!!! I hate washing my hair cause I lose about 100 or more hairs!! (Yep counting them!!), and that’s not counting the ones that fall throughout the day. I have noticed it’s getting thinner already. WHEN WILL IT STOP? I’ve had one natural AF a week or so ago since stopping the pill. PS i’m Australian.
Post # 2
I’m not sure with birth control, but I know when I was pregnant, my doctor warned me that my hair would be really thick/nice while I was pregnant because the hormones mean you don’t shed as much hair as normal. The flip side was once you give birth and your body starts to regulate, you spend a few months shedding hair like crazy. My Doctor pointed out it didn’t mean anything was wrong, it was just going back to what it was pre baby and it might seem thin because you have just spent nine months with it extra thick.
I would ask your doctor if the birth control you were on has a similar affect. If it does, your hair is just going back to what it was pre birth control. After being on it so long, that could mean a good bit of hair shedding and a noticeable(at least to you, maybe not to others) difference in how thick it is.
Post # 3
- Wedding: June 2014 - The Windsor at Hebron Park
I tried going off the pill about 2 months ago, and I noticed extreme hair shedding as well. It was actually so much that my hubby wondered why our drain was getting clogged in the shower! I could tell from brushing my hair that it was shedding, and it scared me that it was almost coming out in clumps. I have since gone back on birth control as I’m not trying to get pregnant anytime soon, but my body overall just feels better on the pill. I was having extreme moodiness and depression though, and if that hadn’t happened I would have stuck it through.
Post # 4
100 hairs is just a little over average for daily hair loss, according to experts. I had the same thing happen when I went off of my first oral contraceptive. It stops eventually. Here’s a little blurb:
Telogen Effluvium Resulting From Taking the Birth Control Pill
Birth control pills affect the hormone levels within the body and these hormone levels can affect hair growth. In some cases hair loss may occur due to the male hormones present in some types of contraceptive pills. This type of hair loss is similar to pattern baldness or androgenetic alopecia. However discontinuation of The Pill can result in Telogen Effluvium hair loss similar to that which occurs after child birth due to the drop in hormone levels. – See more at: http://www.belgraviacentre.com/telogeneffluvium/#3
So because your hair is in the telogen phase, you should get back to the anagen and catagen phases eventually.
Post # 4
“Telogen Effluvium Resulting From Taking the Birth Control Pill
Birth control pills affect the hormone levels within the body and these hormone levels can affect hair growth. In some cases hair loss may occur due to the male hormones present in some types of contraceptive pills. This type of hair loss is similar to pattern baldness or androgenetic alopecia. However discontinuation of The Pill can result in Telogen Effluvium hair loss similar to that which occurs after child birth due to the drop in hormone levels. – See more at: http://www.belgraviacentre.com/telogeneffluvium/#3“
This will most likely pass. You just have to wait for your hair follicles to go back into anagen and catagen phases, which may take a while. But it’s most likely not permanent.
Post # 4
I was on Diane35 for several years (also should not have been prescribed that medication for that long). I ended up finding out that in Canada it isn’t recommended to be on Diane35 for more than a year – anyway… I quit because it was causing depression for me and other emotional issues. Stick it out – It sounds like what nikkialys said above could be right, and it’s just your body re-adjusting… good luck!
Post # 6
Thanks for the info guys. It’s still shedding,but I’m determined to stick it out! Worth it in the end hopefully!